Oklahoma, 2016Heat in Oklahoma, July 13 to 15, 2016
July 13 to 15, 2016 · NWS OUN · 1 event in 1 county or zone
With high pressure moving in, heat indices ranged from 92 to 105 degrees between the 13th and the 15th. The Emergency Medical Services Authority reported 12 calls for heat related injuries over this period.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 12
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With high pressure moving in, heat indices ranged from 92 to 105 degrees between the 13th and the 15th. The Emergency Medical Services Authority reported 12 calls for heat related injuries over this period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 13, 5:16 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 13, 5:16 AM CST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
616 AM CDT WED JUL 13 2016
.DISCUSSION...
The 13/12Z TAF discussion is below.
&&
.AVIATION...
Expect VFR conditions to continue through the TAF period. Gusty
southerly winds will prevail. Winds will veer to the southwest
across northwest Oklahoma later this morning before backing back
to the south this evening.
Isolated showers and thunderstorms could affect KGAG and KWWR late
this afternoon/evening and KPNC after midnight; however, the
probability is too low to include in TAFs.
Mahale
&&
.PREV DISCUSSION... /issued 402 AM CDT WED JUL 13 2016/
DISCUSSION...
Isolated showers (perhaps some thunder) will be possible this
morning as some weak ascent passes by the region (seen in water
vapor imagery); however, anticipate any chance to end later this
morning.
A few storms may develop in the Texas panhandle again late this
afternoon. However, these storms will have a low chance entering
western Oklahoma due to very warm mid-level/700 mb temps (>15C).
Elevated fire weather will be a concern the next couple days,
especially across the west where some drier air may mix eastward.
Relative humidity values will be near 20% across northwest
Oklahoma today and across western north Texas/southwest Oklahoma
Thursday. Temperatures will also be quite hot with forecast highs
in the low 100s in these areas. Currently, it appears there may be
greater overlap of stronger surface winds and lower relative
humidity on Thursday.
An effective cold front is expected to be near the Oklahoma/Kansas
border Thursday afternoon. Environmental conditions will be
favorable for severe thunderstorms with MLCAPE >3500 J/kg and
effective bulk shear >45 knots. Expect initial storms to have
supercellular characteristics near the border; however, storms are
expected to grow upscale into a mesoscale convective system. The
MCS/effective cold front will likely progress southeastward
Thursday night as a low-level jet intensifies.
In addition to severe weather, heavy rainfall will also be a hazard.
Both the GFS and NAM have precipitable waters >1.80" (>90th
percentile) in northern Oklahoma Thursday evening (likely
enhanced by moisture pooling near the boundary).
Any remnant convective boundaries may result in additional
thunderstorm development on Friday. Another MCS may affect at
least northern Oklahoma late Friday and Saturday. If this MCS
tracks across the same area that received heavy rainfall the
previous night, flooding will be a concern.
Isolated to scattered thunderstorms will remain possible into
Saturday, especially east of I-35, where lowered mid-level
heights will be located.
Both the GFS/ECMWF continue to develop a 598+ dam mid-level ridge
beyond Saturday. Therefore, expect hot and dry weather Sunday
onward.
Mahale
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 76 97 74 / 10 10 20 40
Hobart OK 103 77 102 75 / 10 10 20 30
Wichita Falls TX 101 79 103 78 / 10 0 0 20
Gage OK 103 71 98 69 / 20 20 50 40
Ponca City OK 96 74 94 71 / 20 20 50 70
Durant OK 96 78 96 76 / 20 0 10 20
&&
.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&
11/10/10
Hazardous weather outlook, Jul 13, 4:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT WED JUL 13 2016
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE TODAY...
MAINLY FROM 5 PM TO MIDNIGHT...ACROSS WESTERN AND NORTHERN
OKLAHOMA. THE MARGINAL RISK COVERS LOCATIONS WEST AND NORTH OF A
LINE EXTENDING FROM NEAR QUANAH TEXAS...TO ALTUS...TO
CLINTON...TO PERRY. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP
TO 65 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE MARGINAL RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE
WEATHER OPERATIONS LATE THIS EVENING.
.HEAT...
HOT TEMPERATURES WILL CONTINUE ACROSS THE REGION WITH MANY
AFTERNOON HEAT INDICES REACHING 100 TO 105. FOLLOW HEAT SAFETY
GUIDELINES TO AVOID HEAT RELATED ILLNESSES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. THE
HIGHEST CHANCES WILL BE OVER THE NORTHERN-HALF OF OKLAHOMA.
THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THURSDAY INTO THE
EARLY MORNING HOURS FRIDAY ACROSS NORTHERN OKLAHOMA...ALONG WITH
A MARGINAL RISK EXTENDING SOUTH TO INTERSTATE-40. DAMAGING WIND
GUSTS UP TO 75 MPH AND HAIL UP TO TENNIS BALL SIZE WILL BE THE
PRIMARY HAZARDS...ALONG WITH HIGH RAIN TOTALS.
A MARGINAL RISK WILL BE SEEN ACROSS FAR NORTHERN OKLAHOMA ON
FRIDAY WITH DAMAGING WINDS AND HAIL POSSIBLE WITH THE STRONGEST
STORMS.
.HEAT...
AFTERNOON HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS ON THURSDAY. HEAT SAFETY GUIDELINES
SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESS. SLIGHTLY COOLER
TEMPERATURES AND HEAT INDICES ARE EXPECTED FRIDAY AND
SATURDAY...BEFORE A RETURN TO A PROLONGED PERIOD OF HOT
TEMPERATURES RETURNS SUNDAY AND NEXT WEEK.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Heat, Oklahoma
- When
- July 13, 10:00 AM CST to July 15, 11:00 PM CST
- Where
- Oklahoma forecast zone
- Injuries
- 12 direct, 0 indirect
- Reported by
- Local Official
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Heat injuries inferred from number of calls to EMSA.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
- Hail and Lightning Strike in Florida, July 13, 2016$100,000 · 1.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649306.